MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670185
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device was found to have a foreign substance on the tube.No adverse effects reported.
 
Additional Manufacturer Narrative
No defect was found in the returned device.Photos were returned of the pump and the embedded foreign substances.The manufacturing specification for embedded particulate allows for one at 0.80 mm2 and multiple at sizes less than 0.80 mm2.Using the size estimation chart for tappi t564 method (orange verification dot), the contamination (i.E., a fiber that was attached to the band either by the cuff adhesive or the parylene coating) on device #3 was measured under the magnification lamp.It measured between 0.15 mm2 and 0.10 mm2.The contamination was within the allowable range for adult spt product.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
BIVONA TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11285321
Report Number3012307300-2021-00884
Device Sequence Number3721388
Product Code JOH
UDI-Device Identifier15021312006087
UDI-Public15021312006087
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670185
Device Catalogue Number670185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1